Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 504, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2009, 4:36 PM CDT for LeFlore County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2009, 4:36 PM CDT (21:36 UTC)
- Expired
- Oct 5, 2009, 5:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 424 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 052136
SVRTSA
OKC079-052230-
/O.NEW.KTSA.SV.W.0504.091005T2136Z-091005T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT MON OCT 5 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 530 PM CDT
* AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF MUSE...MOVING EAST AT 35
MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MUSE AND BIG
CEDAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3460 9485 3469 9484 3474 9445 3462 9445
3453 9446
TIME...MOT...LOC 2136Z 271DEG 29KT 3464 9484
$$3 follow-up statements
000
WWUS54 KTSA 052151
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT MON OCT 5 2009
OKC079-052230-
/O.CON.KTSA.SV.W.0504.000000T0000Z-091005T2230Z/
LE FLORE OK-
451 PM CDT MON OCT 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...
AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR BIG CEDAR...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF SOUTHEASTERN LE FLORE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3459 9473 3469 9471 3474 9445 3462 9445
3453 9446
TIME...MOT...LOC 2151Z 275DEG 31KT 3462 9463
$$000
WWUS54 KTSA 052203
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
503 PM CDT MON OCT 5 2009
OKC079-052230-
/O.CON.KTSA.SV.W.0504.000000T0000Z-091005T2230Z/
LE FLORE OK-
503 PM CDT MON OCT 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN LE FLORE COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED OVER FAR SOUTHEASTERN LE FLORE COUNTY...
MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF FAR
SOUTHEASTERN LE FLORE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3456 9458 3468 9456 3470 9445 3462 9445
3453 9446
TIME...MOT...LOC 2203Z 278DEG 32KT 3459 9448
$$000
WWUS54 KTSA 052223
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT MON OCT 5 2009
OKC079-052234-
/O.EXP.KTSA.SV.W.0504.000000T0000Z-091005T2230Z/
LE FLORE OK-
523 PM CDT MON OCT 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
EXPIRES AT 530 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3456 9458 3468 9456 3470 9445 3462 9445
3453 9446
TIME...MOT...LOC 2224Z 278DEG 32KT 3456 9425
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:38 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 5, 2:38 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 238 PM CDT MON OCT 5 2009 .DISCUSSION... DIFFICULT FORECAST OVER THE NEXT WEEK...WITH THE POTENTIAL FOR HEAVY RAINFALL LATE THIS WEEK FOLLOWED BY BELOW AVERAGE TEMPERATURES. IN THE NEAR TERM...CLUSTER OF STRONG/SEVERE STORMS ASSOCIATED WITH A 25KT SWLY LOW-LEVEL JET WILL IMPACT PARTS OF SE OK/ECNTRL OK LATE THIS AFTERNOON. ADDITIONAL PRE-FRONTAL ELEVATED CONVECTION WILL LIKELY DEVELOP OVERNIGHT...ESPECIALLY AFTER MIDNIGHT...AS THE LOW-LEVEL JET STRENGTHENS TO AROUND 50 KTS. A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL BEING THE MAIN THREAT. TRICKY TEMP FORECAST GIVEN THE INCREASING SWLY FLOW/MOISTURE...AND MAY VERY WELL SEE TEMPS RISE TOWARD THE MORNING HOURS. COLD FRONT SHOULD BE MOVING INTO PORTIONS OF NW AR/SE OK BY EARLY TUESDAY AFTERNOON AND EXIT THE FORECAST AREA LATE IN THE DAY. ABUNDANT LOW-LEVEL MOISTURE AND FRONTAL FORCING SHOULD KEEP STORMS GOING NEAR THE FRONT FOR MOST OF THE DAY...ALONG WITH A MARGINAL THREAT OF SEVERE WEATHER PRIMARILY ACROSS FAR SERN OK. QUIETER WEATHER FOR TUESDAY NIGHT INTO WEDNESDAY AS HIGH PRESSURE SETTLES OVER THE SRN PLAINS. NEXT UPPER SYSTEM WILL RE-LOAD OVER THE SWRN U.S. ON WEDNESDAY...AND EVENTUALLY GETS SHEARED E IN THE RATHER FAST DOWNSTREAM SPLIT FLOW. GFS/ECMWF REMAIN CONSISTENT WITH THEIR PREVIOUS MODEL RUNS...WITH THE GFS THE FASTEST/WEAKEST (SHEARS SYSTEM INTO OK ON FRIDAY) WHILE THE ECMWF IS SLOWER/STRONGER (BODILY MOVES TROF INTO OK LATE FRIDAY/FRIDAY NIGHT). PLAN ON FOLLOWING A BLEND OF THE TWO FOR NOW...WHICH SETS THE STAGE FOR A VERY WET PERIOD FROM THURSDAY INTO EARLY FRIDAY. COLD FRONT EXPECTED TO DROP S INTO THE REGION BY LATE THURSDAY...AND SHOULD BE THROUGH MOST OF THE AREA FRIDAY MORNING. COULD SEE SIGNIFICANT HEAVY RAINFALL BOTH ALONG AND BEHIND THE FRONTAL BOUNDARY...WITH 2-3 INCHES OF RAIN LIKELY ACROSS MUCH OF THE FORECAST AREA GIVEN THE HIGH PW VALUES. HAVE BEEFED UP QPF NUMBERS THURSDAY NIGHT INTO FRIDAY...AND LATER SHIFTS MAY NEED TO CONSIDER A FLASH FLOOD WATCH. CLOUDS/RAINFALL SHOULD HOLD TEMPS IN CHECK ON FRIDAY...AND HAVE GONE SEVERAL DEGREES BELOW MEX GUIDANCE. STAYED BELOW MEX GUIDANCE FOR BOTH LOWS AND HIGHS NEXT WEEKEND...AS DEEP CYCLONIC FLOW SHOULD MAINTAIN THE COOL AIRMASS OVER THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 72 48 75 / 70 60 10 10 FSM 60 73 50 76 / 60 90 10 10 MLC 61 74 51 75 / 60 80 20 20 BVO 61 71 39 76 / 80 40 0 10 FYV 59 69 40 72 / 70 80 10 10 BYV 58 69 44 70 / 70 80 10 10 MKO 60 72 48 75 / 70 80 10 10 MIO 61 72 44 76 / 90 60 10 10 F10 61 73 50 72 / 70 70 10 10 HHW 61 77 55 77 / 50 80 40 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...07 LONG TERM....18
Hazardous weather outlook, Oct 5, 2:25 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
225 PM CDT MON OCT 5 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
225 PM CDT MON OCT 5 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ISOLATED BEFORE 9 PM...INCREASING AFTER 9 PM.
DISCUSSION...
A SURFACE FRONTAL BOUNDARY REMAINS SOUTH OF THE RED RIVER THIS
AFTERNOON. AN INCREASING AMOUNT OF WARM AND MOIST AIR WILL BE
LIFTED BY THIS BOUNDARY THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...
WHERE SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THESE STORMS COULD
PRODUCE ISOLATED SEVERE WEATHER WITH LARGE HAIL THE PRIMARY CONCERN.
LATER TONIGHT A SOUTHWESTERLY LOW LEVEL JET WILL STRENGTHEN OVER
THE AREA AND INCREASE THE AMOUNT OF SHEAR AVAILABLE AS THE
BOUNDARY TO THE SOUTH LIFTS NORTH AS A WARM FRONT. WITH ELEVATED
INSTABILITY WILL ALSO INCREASE TO THE NORTH OF FRONT AS A RESULT.
RAIN AND THUNDERSTORM COVERAGE WILL INCREASE LATE THIS
EVENING...WITH THE POTENTIAL FOR A FEW STORMS TO PRODUCE SEVERE
CRITERIA HAIL...MAINLY OVER NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED DUE TO THE LOCALIZED NATURE OF
ANY SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE ONGOING TUESDAY MORNING AS A
COLD FRONT BEGINS TO MOVE INTO NORTHEAST OKLAHOMA...AND EVENTUALLY
THROUGH THE REMAINDER OF THE AREA BY LATE IN THE DAY. A FEW STORMS
ALONG THE FRONT COULD APPROACH SEVERE LIMITS ACROSS MAINLY ACROSS
SOUTHEAST OKLAHOMA.
THUNDERSTORM CHANCES WILL CONTINUE MUCH OF THE WEEK AS AN UPPER
LEVEL LOW SLOWLY MOVES ACROSS THE WESTERN U.S. AND THE ABOVE
MENTIONED BOUNDARY REMAINING NEAR THE AREA. THE CHANCE OF SEVERE
STORMS AND HEAVY RAINFALL WILL INCREASE THURSDAY AND FRIDAY AS THE
UPPER LOW OPENS UP AND MOVES THROUGH THE SOUTHERN PLAINS. DRY
WEATHER SHOULD RETURN BY THE WEEKEND AS THE SYSTEM FINALLY MOVES
EAST OF THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
MONITOR LATER FORECASTS CONCERNING SEVERE WEATHER AND HEAVY RAIN
POTENTIAL FOR LATER THIS WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Oct 5, 3:24 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT MON OCT 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 W NASHOBA 34.48N 95.29W
10/05/2009 E0.75 INCH PUSHMATAHA OK PUBLIC
&&
JDSLocal storm report, Oct 5, 3:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
329 PM CDT MON OCT 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL NASHOBA 34.48N 95.21W
10/05/2009 E0.75 INCH PUSHMATAHA OK POST OFFICE
&&
JDSSpecial weather statement, Oct 5, 4:03 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT MON OCT 5 2009
OKZ049-075-076-052130-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
403 PM CDT MON OCT 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHERN
LATIMER
AT 403 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF KIAMICHI...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSE...WHITESBORO...KIAMICHI
AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3481 9476 3459 9473 3459 9525 3470 9527
TIME...MOT...LOC 2103Z 263DEG 32KT 3465 9521The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 64 min |
| Oct 5, 3:15 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 35 min |
| Oct 5, 4:03 PM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Oct 5, 4:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 48 min |
| Oct 5, 5:51 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.